Colorado, 2014

Flash Flood and Hail in Colorado, June 24, 2014

June 24, 2014 · NWS PUB · 12 events in 3 counties and zones

Severe storms produced hail up to the size of ping pong balls and some flooding in Ute Pass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Severe storms produced hail up to the size of ping pong balls and some flooding in Ute Pass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 24, 11:23 AM MST, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 24, 11:23 AM MST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1223 PM MDT TUE JUN 24 2014

.UPDATE...
ISSUED AT 1221 PM MDT TUE JUN 24 2014

ADJUSTED SHORT TERM FORECASTS WITH LATEST SURFACE
OBSERVATIONS...RADAR AND SATELLITE DATA. LW

UPDATE ISSUED AT 650 AM MDT TUE JUN 24 2014

UPDATED TO TWEAK POPS AND SKY COVERAGE BASED ON RECENT SAT
AND RADAR TRENDS. STILL SEEING SOME ISOLD LTG IN KIOWA AND BACA
COUNTIES...WHICH SHOULD WIND DOWN A BIT OVER THE NEXT COUPLE
HOURS...THEN ON TO ANOTHER ROUND OF STORMS THIS AFTERNOON. ROSE

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 337 AM MDT TUE JUN 24 2014

...MORE STRONG TO SEVERE STORMS TODAY...

FAIR AMOUNT OF NOCTURNAL CONVECTION THIS MORNING...WITH ONE CLUSTER
OVER NW KS AND ANOTHER MOVING INTO THE OK PANHANDLE.
FORTUNATELY...STORMS ARE STAYING OUTSIDE OF OUR CWA SO FAR. THIS IS
IN RESPONSE TO A DISTURBANCE MOVING THROUGH THE CENTRAL PLAINS.
WV IMAGERY SHOWS A SECONDARY WAVE DEVELOPING OVER THE ROCKIES AS
OF 330 AM LOCAL TIME. SO...WILL SEE SOME ISOLD TS POSSIBLE EARLY
THIS MORNING OVER THE FAR ERN PLAINS AND THE RATON MESA AREA. NAM
SHOWS EXPANDING COVERAGE THROUGH 18Z...BUT BELIEVE IT IS OVERDONE
SO WILL STICK WITH LOW POPS.

ANOTHER ROUND OF STORMS IS EXPECTED THIS AFTERNOON. PLENTY OF LOW
LEVEL MOISTURE AROUND...AND BULK SHEARS ARE STILL RESPECTABLE. MAIN
LIMITING FACTOR WILL BE SHORT-WAVE RIDGING WHICH COULD INHIBIT T-
STORM DEVELOPMENT. NOT REALLY SEEING MUCH IN THE WAY OF DISTURBANCES
MOVING THROUGH THE RIDGE...BUT WITH HE GOOD MOISTURE AROUND IT WONT
TAKE MUCH TO GET STORMS GOING. BEST BET FOR SVR WX LOOKS TO BE
EAST OF I-25...PARTICULARLY OVER KIOWA...BENT...PROWERS...AND BACA
COUNTIES. CAPE IN THE 1500-2000 J/KG RANGE AND BULK SHEAR FROM
40-50 KTS WILL BE CONDUCIVE TO ORGANIZED STORMS WITH A FEW
SUPERCELLS POSSIBLE. LARGE HAIL AND STRONG WINDS THE MAIN
THREAT...BUT AGAIN A LOW GRADE TORNADO THREAT WILL BE POSSIBLE
WITH ANY OF THE MORE ISOLATED OR STRONGER CELLS. STORMS WILL
LIKELY ORGANIZE INTO SEVERAL CLUSTERS OR MCS'S THIS EVENING OVER
THE SERN PLAINS. ROSE

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 337 AM MDT TUE JUN 24 2014

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE ON THE PLAINS WEDNESDAY
AND THURSDAY...

A MOIST AND UNSTABLE PATTERN WILL CONTINUE ON THE PLAINS WED AND
THU. STRONG TO SVR STORMS WILL BE POSSIBLE ACROSS ALL OF THE PLAINS
WED WHILE THE FAR E PLAINS WILL SEE THE BEST CHANCE OF STRONG TO SVR
STORMS THU. THE PRIMARY THREATS WILL CONTINUE TO BE HAIL UP TO THE
SIZE OF GOLFBALLS AND WINDS TO 70 MPH. OVER THE MTNS AND VALLEYS
ONLY HIGH BASED ISOLD STORMS WILL BE POSSIBLE. THE CONVECTION WED
EVENING MAY LAST INTO THE EARLY MORNING HOURS OF THU.

FRIDAY...IT WILL WARM AND DRY OUT ONCE AGAIN. HOWEVER THERE IS A
SLIGHT CHANCE THAT THE DRYLINE MAY BE ACTIVE OVER THE FAR E PLAINS
LATE IN THE AFTERNOON AND EARLY EVENING. THE DRYLINE LOCATION WILL
BE DEPENDENT ON THE SPEED OF A 50O MB TROUGH THAT WILL MOVE OVER
THE REGION. THE REMAINDER OF THE FCST AREA WILL BE PRIMARILY DRY.
HIGHS WILL BE WELL INTO THE 90S MOST OF THE PLAINS.

A WEAK COOL FRONT IS EXPECTED TO CROSS THE PLAINS LATE FRI
NITE/EARLY SAT MORNING. THIS FRONT WILL BRING SLIGHTLY COOLER AIR TO
THE REGION SAT. ALTHOUGH SFC FLOW WILL BE UPSLOPE SAT...MSTR
BEHIND THE BOUNDARY WILL BE LACKING...SO ISOLD POPS AT BEST FOR
SAT AFTERNOON ACROSS THE REGION.

SUNDAY INTO EARLY NEXT WEEK...

ZONAL FLOW WILL BE TO THE NORTH OF THE REGION WITH WEAK UPSLOPE AT
THE SFC. THIS WILL ALLOW FOR ISOLD STORMS OVER MAINLY THE PLAINS
DURING THE EARLY AFTERNOON AND EVENING. MAX TEMPS WILL BE ABOUT 3 TO
6F ABOVE NORMAL. IT IS POSSIBLE BY MID WEEK NEXT WEEK IT MAY GET A
BIT WETTER ONCE AGAIN AS ANOTHER CANADIAN HIGH BUILDS DOWN THE
PLAINS. \/HODANISH

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1139 AM MDT TUE JUN 24 2014

MAIN AVN CONCERNS TODAY WILL AGAIN BE THE POTENTIAL FOR TS AT THE
TERMINALS...PARTICULARLY KCOS AND KPUB. STORMS WILL BE MOST LIKELY
FROM 20Z THROUGH 00Z THIS EVE. LOCALLY GUSTY WINDS AND SOME HAIL
COULD ACCOMPANY THE STRONGER STORMS. DEPENDING ON THE EXTENT OF
STORMS OVER THE PLAINS THIS EVE...THERE COULD BE AREAS OF LOW CIGS
FOR WED MORNING...BUT PROBABILITY AT THIS TIME IS TOO LOW TO
EXPLICITLY MENTION IN THE TAFS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...LW
SHORT TERM...ROSE
LONG TERM...HODANISH
AVIATION...LW
Hazardous weather outlook, Jun 24, 12:58 PM MST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
158 PM MDT TUE JUN 24 2014

COZ058>089-093>099-252000-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
158 PM MDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER ROUND OF STRONG TO SEVERE STORMS IS EXPECTED THIS AFTERNOON.
ALL STORMS TODAY WILL BE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS IN
ADDITION TO FREQUENT CLOUD TO GROUND LIGHTING. EAST OF INTERSTATE
25...A FEW STORMS THIS AFTERNOON THROUGH EARLY EVENING WILL LIKELY
TURN SEVERE...AND BE CAPABLE OF PRODUCING HAIL TO GOLF BALL SIZE
AND WIND GUSTS TO 60 MPH. THE TORNADO THREAT IS LOW BUT CANNOT BE
RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN
PLAINS BOTH WEDNESDAY AND THURSDAY. LARGE HAIL AND DAMAGING WIND
GUSTS WILL BE THE PRIMARY THREATS.

ALL THUNDERSTORMS WILL PRODUCE COLORADO'S NUMBER ONE WEATHER
THREAT...DEADLY CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE OVER ALL OF SOUTHEAST COLORADO THIS AFTERNOON AND
EVENING.

In the hours before

Special weather statement, Jun 24, 12:38 PM MST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
138 PM MDT TUE JUN 24 2014

COZ081-084-085-242015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
138 PM MDT TUE JUN 24 2014

...SPECIAL WEATHER STATEMENT...

AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CRYSTOLA...OR 13 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 25 MPH.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...WOODLAND PARK...MANITOU SPRINGS...GREEN
MOUNTAIN FALLS...CHIPITA PARK...CASCADE AND CRYSTOLA.

LAT...LON 3894 10506 3903 10499 3893 10482 3884 10492
TIME...MOT...LOC 1937Z 299DEG 21KT 3896 10500

KAM
Special weather statement, Jun 24, 12:52 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
152 PM MDT TUE JUN 24 2014

COZ084-085-242015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
152 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 215
PM MDT...

AT 151 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM NEAR FALCON...OR 15 MILES NORTHEAST OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 25 MPH.  HAIL TO HALF AN INCH IN
DIAMETER HAS BEEN REPORTED WITH THIS STORM.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EASTERN COLORADO SPRINGS...FALCON...ELLICOTT...SCHRIEVER AFB...YODER
AND CIMARRON HILLS.

LAT...LON 3888 10469 3904 10458 3891 10416 3867 10433
TIME...MOT...LOC 1951Z 304DEG 22KT 3893 10456

KAM
Special weather statement, Jun 24, 12:57 PM MST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
157 PM MDT TUE JUN 24 2014

COZ077-079-081-083-242030-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
157 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT COUNTY UNTIL
230 PM MDT...

AT 157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROYAL GORGE...OR 37 MILES SOUTHWEST OF
COLORADO SPRINGS...MOVING EAST AT 55 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...ROYAL GORGE...PENROSE AND CANON CITY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3835 10541 3853 10534 3852 10496 3827 10507
TIME...MOT...LOC 1957Z 285DEG 49KT 3842 10528

LW
Special weather statement, Jun 24, 1:07 PM MST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
207 PM MDT TUE JUN 24 2014

COZ081-083-085-086-242045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
207 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO...
SOUTHEASTERN TELLER...SOUTHWESTERN EL PASO AND SOUTHEASTERN FREMONT
COUNTIES UNTIL 245 PM MDT...

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF MIDWAY...OR 19 MILES SOUTHWEST OF
COLORADO SPRINGS...MOVING SOUTH AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHERN PUEBLO...FOUNTAIN...PUEBLO WEST...PINON...PENROSE...
MIDWAY...PUEBLO RESERVOIR AND FORT CARSON.

LAT...LON 3863 10509 3873 10482 3837 10431 3822 10500
TIME...MOT...LOC 2006Z 347DEG 13KT 3859 10499

KAM
Special weather statement, Jun 24, 1:21 PM MST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
221 PM MDT TUE JUN 24 2014

COZ088-242045-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
221 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS COUNTY
UNTIL 245 PM MDT...

AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF TYRONE...OR 27 MILES NORTH
OF TRINIDAD...MOVING EAST SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TYRONE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY AFTERNOON FOR SOUTHEAST COLORADO.

LAT...LON 3747 10450 3766 10448 3770 10414 3737 10420
TIME...MOT...LOC 2021Z 276DEG 8KT 3757 10441

MW
Special weather statement, Jun 24, 1:26 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
226 PM MDT TUE JUN 24 2014

COZ084-085-242100-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
226 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 300
PM MDT...

AT 225 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM OVER FALCON...OR 14 MILES NORTHEAST OF COLORADO
SPRINGS...MOVING EAST AT 10 MPH.  THIS STORM IS CURRENTLY PRODUCING
NICKEL SIZE HAIL.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EASTERN COLORADO SPRINGS...FALCON...ELLICOTT...SCHRIEVER AFB AND
CIMARRON HILLS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY AFTERNOON FOR SOUTHEAST COLORADO.

LAT...LON 3891 10472 3903 10463 3901 10416 3867 10436
TIME...MOT...LOC 2025Z 289DEG 8KT 3892 10459

KAM

The radar

The Pueblo radar (KPUX), 66 km away, was scanning. The volume nearest the first event began at 20:25 UTC.

Open the radar archive at this moment

Event by event

11 hail, 1 flash flood. Local standard time, as filed.

Hail, El Paso

When
June 24, 1:26 PM MST to 1:31 PM MST
Where
El Paso County, 1.48 mi NNE of Falcon
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.950, -104.610

Hail, El Paso

When
June 24, 1:33 PM MST to 1:38 PM MST
Where
El Paso County, 1.07 mi E of Falcon
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.930, -104.600

Hail, El Paso

When
June 24, 1:39 PM MST to 1:44 PM MST
Where
El Paso County, 2.14 mi NNE of Falcon
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.960, -104.610

Hail, El Paso

When
June 24, 1:40 PM MST to 1:45 PM MST
Where
El Paso County, 2.15 mi E of Falcon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.930, -104.580

Hail, El Paso

When
June 24, 1:44 PM MST to 1:49 PM MST
Where
El Paso County, 2.12 mi NE of Falcon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.950, -104.590

Hail, El Paso

When
June 24, 2:22 PM MST to 2:27 PM MST
Where
El Paso County, 4.35 mi W of Calhan
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.020, -104.380

Hail, Teller

When
June 24, 3:53 PM MST to 3:58 PM MST
Where
Teller County, 0.54 mi W of Woodland Park
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
38.990, -105.050

Hail, Teller

When
June 24, 3:54 PM MST to 3:59 PM MST
Where
Teller County, 1.48 mi NNW of Woodland Park
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.010, -105.050

Hail, El Paso

When
June 24, 4:37 PM MST to 4:42 PM MST
Where
El Paso County, 6.68 mi NW of Peyton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.110, -104.550

Flash Flood, El Paso

When
June 24, 4:54 PM MST to 5:30 PM MST
Where
El Paso County, 0.48 mi ENE of Green Mtn Falls to 0.65 mi NE of Green Mtn Falls
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.934, -105.013

A wave of water came down Fountain Creek caused by heavy rain in the Woodland Park area. It washed out a driveway over the creek.

Hail, Pueblo

When
June 24, 7:38 PM MST to 7:43 PM MST
Where
Pueblo County, 4.96 mi SSE of Blende
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.170, -104.520

Hail, Pueblo

When
June 24, 7:38 PM MST to 7:43 PM MST
Where
Pueblo County, 7.62 mi S of Vineland
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.140, -104.460

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 514488, 514489, 514492, 514490, 514491, 514493, 514494, 514495, 514496, 514499, 514497, 514498.